| Catalog Number |
NL8508330 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The hermetic lumbar catheter, open tip (nl8508330) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause of the reported issue could not be determined.Additionally, incoming records for the luer connector could not be verified since lot number was provided; however, as part on the luer incoming inspection it is required to verify the canula dimensions (length and outer diameter), and also the tip of canula is verified to be blunt with no burrs or sharp edges (the canula is the part of the needle which is inserted in the catheter).Therefore, there are controls in place that verify possible defects that could provoke piercing/breakage of the catheter.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
Event or Problem Description
This report is related to mfg report number: 2648988-2024-00032 for 2nd patient that experienced the issue: a facility reported that the hermetic lumbar catheter (nl8508330) contains a rigid metal connector piece instead of a flexible plastic connector found in the standard lumbar drain kit.The item connects the catheter to the drainage system and is suspected to be causing punctures in the lumbar drains, contributing to over drainage of cerebrospinal fluid (csf).After the incident, the puncture was repaired and a separate connector was used from another lumbar drain kit.Patient experienced no symptoms from the overdrainage, and the follow up ct scans were not changed.Lumbar drain was kept clamped.No patient harm occurred.Medsun report#: (b)(4) received with the following information: "the neurosciences units (nicu, sp 6-3) are currently receiving a substitute lumbar drain product: (nl8508330) that contains a rigid metal connector piece instead of a flexible plastic connector found in the standard ld kit.This item connects the catheter to the drainage system and is suspected to be causing punctures in the lumbar drains, contributing to over drainage of csf.These safety events have occurred twice in the recent month and no patient harm occurred.Room (b)(4) patient turned, straight cathed, and ld drained from 1830-1850, bedside report given, and at 1920 handoff of drips and drain performed, rn [redacted name] showed rn [redacted name] the ld and the 2 points of ld being clamped.Rn [redacted name] asked about flap and if it seemed more sunken (slightly) and asked to be shown the metal piece that punctured the tubing the previous night (great catch!!!!).The patient was turned slightly to show the piece and rn noticed a large amount of csf drained onto the sheets.Immediately clamped drain with kelly clamp and app to bedside, nsg to bedside, determined sharp metal piece punctured the white rubber tubing (same situation that had happened the night prior).Plan to replace drain with nsg and go to ct head.Patient exam remained stable, opened eyes spontaneously and wiggled toes.".